Cutaneous Clues Linked to COVID-19 Coagulation Risk- JAMA De
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Get authentic, real-time news that helps you fight COVID-19 better.
Install PlexusMD App for doctors. It's free.
Certain types of rashes in severe COVID-19 patients may be "a clinical clue" to an underlying thrombotic state, researchers said.

Four patients with severe illness at two New York City academic medical centers had livedoid and purpuric rashes, all associated with elevated D-dimer levels and suspected pulmonary emboli, reported researchers in JAMA Dermatology.

All had been on prophylactic anticoagulation since admission and developed those "hallmark manifestations of cutaneous thrombosis" despite escalation to therapeutic dose anticoagulation for the suspected pulmonary embolism before the rash was noted.

"Clinicians caring for patients with COVID-19 should be aware of livedoid and purpuric rashes as potential manifestations of an underlying hypercoagulable state," researchers wrote. Skin biopsy in each case showed pauci-inflammatory thrombogenic vasculopathy.

Biopsy could help guide anticoagulation management, they suggested. These rashes could prompt consultation with hematology staff and escalation of anticoagulation even without documented or suspected thrombotic events, the group added.

They cited earlier research out of Spain involving 375 patients, where skin findings included livedoid and necrotic eruptions in patients with more severe disease, and suggested these may be "associated with occlusive vascular disease."

Source: https://jamanetwork.com/journals/jamadermatology/article-abstract/2768760
Dr. T●●●●z H●●●●●●i and 5 others like this3 shares
Like
Comment
Share